MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2813C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that approximately 7 years and 2 months post index procedure the patient¿s follow up ct showed that the patient¿s right common iliac artery had enlarged to approximately 90mm and it appeared to be leaking though the limb of the bifurcated stent graft.The patient was brought to the or and angiograms showed the right limb was leaking contrast.The endoleak was confirmed to be a type iii fabric.The physician decided to place an additional stent graft limb where the leak was occurring and final angio showed that the endoleak has resolved.As per the physician the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported type iiib endoleak coming from the right limb of the bifurcate, with a resulting increase in the size of the right common iliac artery was confirmed; however, the exact cause could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant ct¿s were not provided for comparison.Analysis of the returned ct¿s from 7 years post-implant showed contrast filling the rcia which appeared to be coming from the bifurcate right/ipsi limb, near to where the limb entered the rcia and was coursing along an area of aortic/iliac vessel calcification.The endoleak appears most likely to have been a type iiib fabric endoleak.Fabric wear due to external abrasion from vessel calcification and/or from adjacent stent(s) abrading the limb near the origin of the rica are potential root causes.Limb angulation with possible aneurysm morphology changes during the implant duration may have also exacerbated the fabric abrasion wear.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9611398
Report Number9612164-2020-00362
Device Sequence Number16811612
Product Code MIH
UDI-Device Identifier00613994991300
UDI-Public00613994991300
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2014
Device Model NumberETBF2813C166E
Device Catalogue NumberETBF2813C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2019
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR